MAUDE Adverse Event Report: STRYKER GMBH SCREWDRIVER T20; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH SCREWDRIVER T20; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 703539
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
Screwdriver was being used to back out a screw and the tip broke off.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned for evaluation and matches the reported failure mode.Device inspection revealed the following: the received screwdriver shows normal signs of usage however its tip is found to be broken.The broken tip was not received for evaluation.The breakage surface in the shaft shows rotational deformation in a counterclockwise direction.The flutes appear slightly twisted as well.This is a typical ductile overload fracture due torsional overload while backing out the screw.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.The above investigation has determined the failure mode and a corrective action report was opened in order to address the issue of increasing reports regarding breakages of the blade of ¿screwdriver t20¿ with cat # 703539.As a result, a capa was opened as an opportunity to improve the design of the screwdriver blade.A design change was implemented to address these breakages: the blade of the screwdriver was shortened in order to increase its strength and consequently reduce the amount of breakages.A review of the labeling did not indicate any abnormalities.Based on the above investigation, the root cause of the failure is user related.The breakage of the tip happened due to a torsional overload.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
Screwdriver was being used to back out a screw and the tip broke off.

Brand Name
SCREWDRIVER T20
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9765363
Report Number0008031020-2020-00521
Device Sequence Number13631844
Product Code LXH
UDI-Device Identifier04546540693778
UDI-Public04546540693778
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number703539
Device Catalogue Number703539
Device Lot NumberK621098
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2020
Initial Date Received by Manufacturer 05/10/2019
Supplement Date Received by Manufacturer03/24/2020
Initial Report FDA Received Date02/27/2020
Supplement Report FDA Received Date04/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1